Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 5, 2018, 6:05 PM MDT for Banner County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 6:05 PM MDT (00:05 UTC)
- Expired
- Aug 5, 2018, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
971 WWUS85 KCYS 060005 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 605 PM MDT SUN AUG 5 2018 NEZ020-060030- Banner NE- 605 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANNER COUNTY UNTIL 630 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 22 miles northwest of Kimball, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrisburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4143 10397 4161 10397 4165 10338 4141 10337 TIME...MOT...LOC 0005Z 268DEG 41KT 4153 10385 $$ Braun
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:57 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 2:57 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 257 PM MDT Sun Aug 5 2018 .SHORT TERM...(This evening through Monday) Issued at 257 PM MDT Sun Aug 5 2018 Another active afternoon into the early evening today with scattered showers and isolated stronger thunderstorms moving southeastward across the southern half of the forecast area. We will continue with Severe Thunderstorm Watch number 329 as posted with the potential of more additional strong to severe storms developing west of I-25 moving eastward through late afternoon. This activity continues to generate ahead of a shortwave moving east out of northern Utah this afternoon, with a general downward trend on thunderstorm strength expected in the early evening as the midlevel dynamics start to pull east and we start losing instability along and just north of the Colorado border. We keep chance PoPs going for the northern zones into the Nebraska Panhandle into the early evening, with small PoPs overnight. Not much in the way of forcing for tomorrow for strong storms. The weak quasi-stationary boundary stretched roughly along the Wyoming/Colorado border late today will surge southeastward along the foothills tonight as the shortwave pulls east of our area. Most of any synoptic scale forcing for orgazined severe storms will be to our east and southeast by tomorrow...although we do expect to see a few afternoon showers and thunderstorms develop over the higher terrain west of I-25 by early afternoon spreading east onto the high plains in the afternoon hours. .LONG TERM...(Monday night through Sunday) Issued at 257 PM MDT Sun Aug 5 2018 We are still looking at a gradually warmer and drier period of weather mid to late week as upper-level ridging builds across the western CONUS keeping the main track of mid/upper energy to our north. As midnight shift stated, an occasional disturbance passing over the northeast side of the ridge could yield a short term convective risk from time to time, but we still do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1141 AM MDT Sun Aug 5 2018 Latest HRRR guidance seemingly has a decent handle on the southeastern Wyoming convection so far, and is showing scattered storms developing east of I-25 22Z through 02Z into the western Nebraska Panhandle. We carried this trend through the TAFs with not a whole lot more expected around Rawlins, with scattered showers and a few thunderstorms moving through the Laramie vicinity 19Z through 23Z. Periods of thunderstorms probable Cheyenne, Scottsbluff, Sidney and Alliance mid to late afternoon into the early evening east into western Nebraska. && .FIRE WEATHER... Issued at 257 PM MDT Sun Aug 5 2018 SScattered showers and a few thunderstorms will persist into the evening hours before diminishing. Fire weather concerns are minimal through mid week. Warmer and drier weather returns Tuesday onward. Relative humidity values will drop to around 15 percent across western Carbon county Monday through Wednesday, but winds will remain generally light. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JG LONG TERM...JG AVIATION...JG FIRE WEATHER...JG
Hazardous weather outlook, Aug 5, 7:38 AM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 738 AM MDT Sun Aug 5 2018 WYZ101>119-061345- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 738 AM MDT Sun Aug 5 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected through the day today, with thunderstorms possibly becoming strong to severe in the afternoon. Large hail and damaging winds are possible with any thunderstorms this afternoon and this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a slight chance of thunderstorms early in the week across far southern Wyoming along the Interstate 80 corridor. Otherwise, drier weather is expected for the rest of the week. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-061345- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 738 AM MDT Sun Aug 5 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected through the day today, with thunderstorms possibly becoming strong to severe late in the afternoon. Large hail and damaging winds are possible with any thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Aug 5, 5:28 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 528 PM MDT SUN AUG 5 2018 WYZ101>103-107-060000- East Platte County WY-Converse County Lower Elevations WY- North Laramie Range WY-Niobrara County WY- 528 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA... NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 600 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Glendo, or 17 miles southeast of Douglas, moving northeast at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Keeline, Manning Ranch and Lost Springs. This includes Interstate 25 in Wyoming between mile markers 114 and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4244 10514 4256 10533 4302 10491 4285 10462 TIME...MOT...LOC 2328Z 218DEG 47KT 4257 10518 Braun
Special weather statement, Aug 5, 5:40 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Cheyenne WY 540 PM MDT SUN AUG 5 2018 WYZ116>119-060015- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 540 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND CENTRAL LARAMIE COUNTIES UNTIL 615 PM MDT... At 539 PM MDT, trained weather spotters reported strong thunderstorms along a line extending from 13 miles east of Whitaker to near Federal. Movement was east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cheyenne, Albin, South Greeley, Hillsdale, Federal, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Whitaker, Warren Af Base, Gun Barrel, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 3 and 30. Interstate 80 in Wyoming between mile markers 349 and 378. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4120 10528 4154 10464 4141 10407 4099 10479 TIME...MOT...LOC 2339Z 291DEG 31KT 4147 10463 4121 10511 Braun
Special weather statement, Aug 5, 5:43 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 543 PM MDT SUN AUG 5 2018 WYZ109-110-113-060030- Upper North Platte River Basin WY-North Snowy Range Foothills WY- Central Carbon County WY- 543 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 630 PM MDT... At 543 PM MDT, Doppler radar was tracking a strong thunderstorm over Sinclair, or near Rawlins, moving east at 35 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rawlins and Sinclair. This includes Interstate 80 in Wyoming between mile markers 213 and 242. LAT...LON 4167 10727 4185 10724 4183 10667 4156 10672 TIME...MOT...LOC 2343Z 277DEG 31KT 4175 10716 Braun
Special weather statement, Aug 5, 5:59 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
559 PM MDT SUN AUG 5 2018
WYZ102-060030-
Niobrara County WY-
559 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY
UNTIL 630 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lusk, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Niobrara County.
LAT...LON 4318 10406 4299 10406 4294 10407 4289 10407
4282 10447 4298 10456
TIME...MOT...LOC 2359Z 248DEG 33KT 4294 10441
BraunSpecial weather statement, Aug 5, 6:01 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Cheyenne WY 601 PM MDT SUN AUG 5 2018 WYZ101-102-060030- Converse County Lower Elevations WY-Niobrara County WY- 601 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 630 PM MDT... At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near Keeline, or 20 miles west of Lusk, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manville, Keeline, Lance Creek and Lost Springs. LAT...LON 4264 10487 4278 10501 4304 10456 4282 10447 TIME...MOT...LOC 0001Z 233DEG 33KT 4276 10486 Braun
Special weather statement, Aug 5, 6:05 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 605 PM MDT SUN AUG 5 2018 NEZ020-060030- Banner NE- 605 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANNER COUNTY UNTIL 630 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 22 miles northwest of Kimball, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrisburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4143 10397 4161 10397 4165 10338 4141 10337 TIME...MOT...LOC 0005Z 268DEG 41KT 4153 10385 Braun
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:01 PM MDT | Special Weather Statement | CYS | Niobrara | 29 min |
| Aug 5, 6:35 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Aug 5, 8:32 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Aug 6, 12:21 AM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Aug 6, 1:51 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Aug 6, 1:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Aug 6, 2:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Aug 6, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Aug 6, 3:42 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Aug 6, 3:59 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Aug 6, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 33 min |
| Aug 6, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 16 min |
| Aug 5, 6:15 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Aug 5, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 36 min |
| Aug 5, 7:33 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | CYS | Dawes | 51 min |
| Aug 6, 12:41 AM MDT | Special Weather Statement | CYS | Kimball | 34 min |
| Aug 6, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 49 min |
| Aug 6, 3:40 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Aug 6, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 49 min |
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
| Aug 6, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 26 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.